Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 13, 2016, 4:03 PM EDT for Adams County, Blackford County, Indiana; Putnam County, Van Wert County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 13, 2016, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Blackford County, IN, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
989
WWUS83 KIWX 132003
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT SAT AUG 13 2016
INZ026-027-032>034-OHZ005-015-016-024-132100-
JAY-ADAMS-BLACKFORD-WELLS-GRANT-PUTNAM-VAN WERT-HENRY-PAULDING-
403 PM EDT SAT AUG 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JAY...
ADAMS...SOUTHERN WELLS...BLACKFORD...SOUTHEASTERN GRANT...
SOUTHEASTERN PAULDING...SOUTHEASTERN HENRY...VAN WERT AND PUTNAM
COUNTIES...
AT 401 PM EDT...RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN WERE LOCATED ALONG A LINE EXTENDING FROM NEAR VAN WERT TO NEAR
FAIRMOUNT. MOVEMENT WAS NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MARION...VAN WERT...BLUFFTON...DECATUR...DELPHOS...HARTFORD CITY...
GAS CITY...OTTAWA...BERNE...UPLAND...FAIRMOUNT...LEIPSIC...
MONTPELIER...DESHLER...JONESBORO...KALIDA...GENEVA...CONTINENTAL...
CONVOY AND GLANDORF.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 252 AND
264.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4101 8389 4086 8425 4086 8434 4082 8434
4082 8440 4073 8455 4073 8480 4062 8480
4038 8535 4038 8564 4049 8571 4093 8470
4134 8388
TIME...MOT...LOC 2001Z 242DEG 32KT 4093 8450 4041 8557
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:49 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 13, 1:49 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 149 PM EDT SAT AUG 13 2016 .SYNOPSIS... Issued at 1110 AM EDT Sat Aug 13 2016 Showers and scattered thunderstorms, some with very heavy rainfall south of Route 24 will continue today. Highs today will range from the upper 70s near Lake Michigan to the middle 80s in northwest Ohio. Some drier and less humid air will begin to filter into the region later tonight into Sunday as temperatures return closer to normal. There is a good chance for thunderstorms Monday night into Tuesday as an upper level system draws gulf moisture northward. && .UPDATE... Issued at 1105 AM EDT Sat Aug 13 2016 Greatly reduced TSRA mention with respect to areal coverage/probability given extensive cloud cover downstream of surface frontal boundary dropping slowly southeast and presently draped from Lake Huron surface low into far northwest IN. MLCAPE aob 1000 j/kg amid putrid mid level lapse rates to stymie depth of convection above freezing level/relegated primarily to a deep warm cloud region/efficient rain processes. Isolated storms relegated primarily to sern third of CWA in advance of prefrontal trof with pooled mid/upr 70s surface dewpoints and poised along far western fringe of primary thermal axis. Also have elevated swim risk to high/Beach Hazard statement through this evening for Berrien/LaPorte shorelines. Shoreline parallel flow to 20 kts this am and short 3/4 sec wave periods already presenting strong/visual structural and rip currents at Silver Beach. Veering flow later this afternoon along with slightly higher wind speeds suggest some longevity to hazard sufficient for issuance. && .SHORT TERM...(Today and Tonight) Issued at 453 AM EDT Sat Aug 13 2016 An upper level trof and associated weak cold front was slowly approaching the forecast area from the west early this morning. Convection should regenerate later today as the system moves east and as the atmosphere destabilizes with daytime heating. Spectacular precipitable water values yesterday afternoon on SPC mesoanalysis just upstream over Illinois of over 2.50 inches. The precipitable water value of 2.06 at Detroit last night was a daily climatological max. Conditions remain very stable aloft with mid level lapse rats around 5.5C/km, so even with some low level shear, believe chances for severe storms will be limited. However, with the high precipitable water values, locally heavy rain is possible. Although the humidity will be high today, heat indices should be lower today than yesterday given highs today only in the low to mid 80s. && .LONG TERM...(Sunday through Friday) Issued at 453 AM EDT Sat Aug 13 2016 The main challenge for the extended period is the possibility of heavy rain Monday night into Tuesday as a weak short wave moves across southern Canada into the Northern Plains merges with a weak tropical like system moving north from the Gulf Coast. The Weather Prediction Center forecast has an axis of heavy rain from southeast Missouri into northern Ohio. Have mentioned this heavy rain potential in the Hazardous Weather Outlook. May need to issue a Hydro Outlook if confidence increases for this event. Otherwise, chances for storms will continue Wednesday through Friday with temperatures near to above normal. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 143 PM EDT Sat Aug 13 2016 Precip chances at terminals beginning to wind down this afternoon, with the best chances at KFWA through 21Z. TSRA reported at TAF issuance, but radar trends and lightning obs suggest thunder should be out of terminal shortly after 18Z, therefore only a TEMPO SHRA mention at KFWA and VCSH at KSBN. Although cigs are improving early in the period, post cold frontal cigs expected to lower after 06Z at terminals. Guidance suggests IFR, or possible LIFR at KFWA, but for now, have conservatively trended forecast to lowest end MVFR after 08Z. Will monitor latest upstream observations, but anticipate possible IFR conditions added next forecast issuance. && .IWX Watches/Warnings/Advisories... IN...Beach Hazards Statement until 10 PM CDT this evening for INZ003. MI...Beach Hazards Statement until 11 PM EDT this evening for MIZ077. OH...NONE. LM...NONE. && UPDATE...Murphy SYNOPSIS...Murphy SHORT TERM...Skipper LONG TERM...Skipper AVIATION...NG Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 13, 5:55 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 555 AM EDT SAT AUG 13 2016 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-141000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION... AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN... MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 555 AM EDT SAT AUG 13 2016 /455 AM CDT SAT AUG 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE FOR THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT EXPECTED, ALTHOUGH LOCALIZED HEAVY RAINFALL IS POSSIBLE. STORMS CHANCES WILL DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT ANY REPORTS OF HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-141000- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS... BUCHANAN...PAW PAW LAKE 555 AM EDT SAT AUG 13 2016 /455 AM CDT SAT AUG 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE STORMS ARE NOT EXPECTED. DANGEROUS SWIMMING CONDITIONS WITH HIGH WAVES AND STRONG CURRENTS ARE POSSIBLE TODAY AT LAKE MICHIGAN BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE THROUGHOUT MUCH OF THE UPCOMING WEEK, HOWEVER, SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-141000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 555 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS FROM THROUGH MUCH OF THE UPCOMING WEEK. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 13, 11:34 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1134 AM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN PAW PAW LAKE 42.21N 86.28W
08/13/2016 M5.25 INCH BERRIEN MI PUBLIC
TOTAL SINCE YESTERDAY EVENING.
&&
MCDSpecial weather statement, Aug 13, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT SAT AUG 13 2016
INZ026-027-032>034-OHZ005-015-016-024-132100-
JAY-ADAMS-BLACKFORD-WELLS-GRANT-PUTNAM-VAN WERT-HENRY-PAULDING-
403 PM EDT SAT AUG 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JAY...
ADAMS...SOUTHERN WELLS...BLACKFORD...SOUTHEASTERN GRANT...
SOUTHEASTERN PAULDING...SOUTHEASTERN HENRY...VAN WERT AND PUTNAM
COUNTIES...
AT 401 PM EDT...RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN WERE LOCATED ALONG A LINE EXTENDING FROM NEAR VAN WERT TO NEAR
FAIRMOUNT. MOVEMENT WAS NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MARION...VAN WERT...BLUFFTON...DECATUR...DELPHOS...HARTFORD CITY...
GAS CITY...OTTAWA...BERNE...UPLAND...FAIRMOUNT...LEIPSIC...
MONTPELIER...DESHLER...JONESBORO...KALIDA...GENEVA...CONTINENTAL...
CONVOY AND GLANDORF.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 252 AND
264.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4101 8389 4086 8425 4086 8434 4082 8434
4082 8440 4073 8455 4073 8480 4062 8480
4038 8535 4038 8564 4049 8571 4093 8470
4134 8388
TIME...MOT...LOC 2001Z 242DEG 32KT 4093 8450 4041 8557
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:42 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 4 hr |
| Aug 13, 10:05 AM EDT | Beach Hazards Statement | IWX | 13 hr | |
| Aug 12, 10:22 PM EDT | Special Weather Statement | IWX | Saint Joseph | 23 min |
| Aug 13, 12:06 AM EDT | Areal Flood Advisory | IWX | Cass, Saint Joseph | 4 hr |
Nearby
Special Weather Statements in Indiana, 2016Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.